Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 1, 2017Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 1, 2017, 3:02 PM EDT for Upson County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2017, 3:02 PM EDT (19:02 UTC)
Expired
Jun 1, 2017, 3:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Upson County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:05 PM EDTTSTM WND DMG2 Ssw The Rock, GAA BARN AND A CAMPER WAS DAMAGED ON THE 100 BLOCK OF ROCK HILL SCHOOL ROAD. A GUST OF 44 MPH WAS ALSO MEASURED IN THE SAME LOCATION.
Jun 1, 3:05 PM EDTTSTM WND DMG2 Ssw The Rock, GABARN DESTROYED AND CAMPER DAMAGED ON THE 100 BLOCK OF ROCK HILL SCHOOL ROAD. A GUST OF 44 MPH WAS ALSO MEASURED IN THE SAME LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS82 KFFC 011902
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT THU JUN 1 2017
 
GAZ069>071-081-011930-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
302 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
330 PM EDT...

At 302 PM EDT...a strong thunderstorm was over The Rock, or near
Thomaston...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Yatesville, Culloden, The Rock, Redbone, Logtown and Brent. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3293 8429 3301 8425 3302 8399 3277 8410
TIME...MOT...LOC 1902Z 290DEG 11KT 3296 8426 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:11 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 1, 2:11 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
211 PM EDT Thu Jun 1 2017

.PREV DISCUSSION... /Issued 727 AM EDT Thu Jun 1 2017/

PREV DISCUSSION... /Issued 424 AM EDT Thu Jun 1 2017/

SHORT TERM /Today through Friday/...

Current satellite loop shows mostly high clouds across the state
with the main moisture plume laying across central and south GA.
This moisture plume is associated with the old frontal boundary that
has finally moved south allowing a drier airmass to push into N GA
this morning. With the frontal boundary now over central GA will
keep diurnally driven convective activity confined to a CSG to MCN
and southward line. Instability indices across central GA are very
similar to yesterday with CAPE values peaking around 1000-1500 J/kg.
Any thunderstorms that do develop should still be heavy rain
producers with PWs in the 1.6 in to 1.8 in range through friday.
Some thunderstorms are still expected to be strong and may see a
severe storm or 2. The primary threats will again be damaging wind
gusts with some marginally severe hail and heavy rainfall.

This frontal boundary continues to slowly sink southward through the
short term so will continue with a very similar forecast for Friday.
High temps will stay mainly in the 80s across the area with low
temps in the 60s.

01

LONG TERM /Friday Night through Wednesday/...

The long term begins with drier air across north GA however
moisture returns quickly over the weekend. The deeper moisture
appears to stay over central and south GA at least until the first
of the week...but this will not rule out at least a slight chance
for the north. Still...the pattern is not clear cut and the state
remains in a moist and unsettled west to southwest flow until mid
week. A strong upper low dropping into the northeast states should
push a front into north GA by Tuesday night...and through the
remainder of the forecast area during Wednesday. This will bring
drier air into much of the area by the end of the long term. Have
kept only slight chance for south central counties on Wednesday.
An issue for the next forecast cycle will be the development of
low pressure in the northern Gulf just beyond this forecast
period. The slower and more northern solution of the GFS would
keep the possibility of convection in for central GA...while the
more progressive ECMWF would push the dry air into FL.

41

&&

.AVIATION...
18Z Update...
Showers and thunderstorms are developing over the area today, and
although majority of the convection has fired well within the
moisture band over middle Georgia, there is enough of a
possibility for storms to impact the Atlanta sites to include
TEMPO -TSRA at KFTY and KATL. Winds will generally be light and
westerly or variable and calm overnight. BKN-OVC skies will
prevail through the period. Restricted visibilities are possible
at KCSG and KMCN due to residual moisture into the overnight
period.

//ATL Confidence...18Z Update...
Medium on storms directly impacting the airport during the TEMPO
period.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  63  88  66 /   5   5  10  10
Atlanta         84  66  86  68 /  10  10  10  10
Blairsville     80  57  81  58 /   5   5  20  10
Cartersville    84  63  86  64 /   5   5  10  10
Columbus        83  68  87  70 /  50  20  40  20
Gainesville     83  64  84  66 /   5   5  10  10
Macon           85  66  88  67 /  40  10  30  10
Rome            85  62  87  64 /  10   5  20  10
Peachtree City  84  63  86  65 /  20  10  10  10
Vidalia         85  69  89  70 /  50  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Kovacik
AVIATION...31
Hazardous weather outlook, Jun 1, 4:55 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EDT Thu Jun 1 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EDT Thu Jun 1 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated strong to severe thunderstorms are possible across
central Georgia this afternoon and evening.

Drier air has spread over north Georgia...however a moist and
unstable air mass remains across the south. The primary threats
will again be damaging wind gusts with some marginally severe
hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There will be a chance of showers and thunderstorms each day.
However...drier air will spread into north Georgia by mid week
and thunderstorm chances should be limited to portions of central
Georgia on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 1, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT THU JUN 1 2017

GAZ069>071-081-011930-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
302 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
330 PM EDT...

At 302 PM EDT...a strong thunderstorm was over The Rock, or near
Thomaston...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Yatesville, Culloden, The Rock, Redbone, Logtown and Brent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3293 8429 3301 8425 3302 8399 3277 8410
TIME...MOT...LOC 1902Z 290DEG 11KT 3296 8426

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:37 PM EDTSpecial Weather StatementFFCWilkinson38 min
Jun 1, 4:29 PM EDTSpecial Weather StatementFFCJefferson31 min
Jun 1, 4:58 PM EDTSpecial Weather StatementFFCJefferson32 min
Jun 1, 5:56 PM EDTSpecial Weather StatementFFCEmanuel49 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.